Kentucky, 2011

Tornadoes and Damaging Winds in Kentucky, June 19, 2011

June 19, 2011 · NWS LMK · 11 events in 8 counties and zones

A severe squall line moved east along the Ohio River west of Louisville during the early morning hours on June 19th. Along with widespread damaging winds, several tornadoes developed along the leading edge of the gust front across southern Indiana and Central Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A severe squall line moved east along the Ohio River west of Louisville during the early morning hours on June 19th. Along with widespread damaging winds, several tornadoes developed along the leading edge of the gust front across southern Indiana and Central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 19, 5:02 AM CST, 18 minutes earlier.

Area forecast discussion, Jun 19, 5:02 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 AM EDT SUN JUN 19 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

UPDATED THE FORECAST TO INCLUDE A TORNADO WATCH. THIS WATCH COVERS A
PORTION OF SOUTHERN INDIANA AND MOST OF CENTRAL KENTUCKY THROUGH 11
AM THIS MORNING. A SEVERE SQUALL LINE NOW ENTERING WESTERN KENTUCKY IS
EXPECTED TO QUICKLY RACE ACROSS CENTRAL KENTUCKY SHORTLY AFTER DAWN.
THIS LINE MAY PRODUCE WIDESPREAD DAMAGING WINDS AND ISOLATED
TORNADOES. AHEAD OF THIS LINE...SCATTERED ELEVATED THUNDERSTORMS
WILL CONTINUE ACROSS SOUTH CENTRAL KENTUCKY.

.SHORT TERM (TODAY AND TONIGHT)...

A WIDESPREAD MESOSCALE CONVECTIVE COMPLEX DEVELOPED OVER MISSOURI
DURING THE EARLY MORNING HOURS...AS FORECAST BY VIRTUALLY ALL OF THE
SHORT RANGE GUIDANCE. THESE STORMS HAVE DEVELOPED ALONG A WARM FRONT
THAT AT 2 AM STRETCHED SOUTH OF KANSAS CITY TO PADUCAH. A STRONG
SOUTHWEST LOW LEVEL JET IS CURRENTLY AIMED AT MISSOURI AND WILL HELP
SUSTAIN THESE STORMS AS THEY MOVE EAST ACROSS ILLINOIS AND INTO
SOUTHERN ILLINOIS AND WESTERN KENTUCKY AFTER 5 AM.

PRECIPITABLE WATER APPROACHING 2 INCHES AND ELEVATED CAPE OVER 2500
JOULES ACROSS WESTERN KENTUCKY WILL LEAD TO WIDESPREAD
STORM COVERAGE DURING THE PRE-DAWN HOURS. SOME OF THESE STORMS TO
OUR WEST WILL BECOME QUITE VIGOROUS WITH LOCALIZED HEAVY RAIN.
INDEED...STRONG WARM AIR ADVECTION HAS ALREADY LED TO SOME SCATTERED
ELEVATED STORMS OVER SOUTHERN KENTUCKY.

SHORT RANGE MESO-SCALE MODELS SUCH AS THE HRRR AND THE 00Z SPC WRF
BRING WIDESPREAD CONVECTION ACROSS CENTRAL KENTUCKY AND SOUTHERN
INDIANA DURING THE MID MORNING HOURS. BASED ON CURRENT RADAR ACROSS
MISSOURI...EXPECT THAT THIS CONVECTIVE COMPLEX WILL MOVE ACROSS
CENTRAL KENTUCKY IN THE 8 TO 11 AM TIME FRAME. HOWEVER...SCATTERED
WARM ADVECTION RELATED POP UP STORMS WILL LIKELY BRING LIGHTER
AMOUNTS BEFORE THIS.

EARLIER YESTERDAY MORNING LOCALLY HEAVY RAIN FELL ACROSS SOUTHWESTERN
INDIANA ALONG THE OHIO RIVER AND ACROSS CENTRAL KENTUCKY SOUTH OF
INTERSTATE 64. DESPITE THE RELATIVELY FAST EASTWARD MOVEMENT OF THIS
MORNING'S EXPECTED CONVECTION...EXPECT THAT SOME AREAS OF CENTRAL
KENTUCKY MAY SEE LOCALIZED HEAVY RAIN ONCE AGAIN. WILL HAVE TO WATCH
FOR THE POTENTIAL FOR SOME LOCAL RUN-OFF PROBLEMS.

SIMILAR TO EARLY SATURDAY...EXPECT THUNDERSTORMS TO MOVE SOUTH
SOUTHEAST OUT OF OUR REGION BY LATE MORNING OR EARLY AFTERNOON. LEFT
OVER CONVECTIVE CLOUDINESS MAY ONCE AGAIN SUPPRESS TEMPERATURES AND
INSTABILITY THIS AFTERNOON. WILL REDUCE POPS TO JUST CHANCE BY MID
AFTERNOON.

HIGHS TODAY WILL DEPEND GREATLY ON ANY CLOUD COVER OR LEFT OVER
PRECIPITATION THIS AFTERNOON...BUT SHOULD GENERALLY REACH THE LOWER
80S.

A DEVELOPING STORM ACROSS THE CENTRAL PLAINS WILL LEAD TO INCREASING
SOUTHWEST WINDS THIS EVENING AND RISING 500MB HEIGHTS ACROSS THE
TENNESSEE VALLEY. THIS WILL MOVE THE STORM TRACK A BIT NORTH. ANY
CONVECTION THAT DEVELOPS THIS EVENING OR OVERNIGHT WILL BE
CONSIDERABLY FARTHER NORTH...AFFECTING PERHAPS JUST SOUTHERN INDIANA
AND THE BLUEGRASS REGION. WARMISH OVERNIGHT LOWS AND HIGH DEWPOINTS
WILL MAKE TONIGHT QUITE MUGGY.

.LONG TERM (MONDAY - SATURDAY)...

APPEARS WE WILL RETURN TO HEAT AND RELATIVELY HIGH HUMIDITY FOR MON
AND TUE WITH WARM FRONT WELL TO OUR NORTH. LOWER TO MID 90 TEMPS
SHUD RETURN.

WILL KEEP AND INCREASE A BIT LOW CHC POPS PRIMARILY FOR OUR NERN
FORECAST AREA FOR MON WITH A CONVECTIVE COMPLEX POSSIBLY BRUSHING
THAT AREA EARLY IN THE DAY...WITH OUTFLOW BOUNDARIES AROUND FOR NEW
STORMS IN THE AFTERNOON/EARLY EVE. THIS FITS WITH OUR NEIGHBORING
NRN/ERN OFFICES AND WITH SPC SLIGHT RISK.

MONDAY NIGHT SHUD BE DRY WITH UPR LEVEL RIDGE MOVING ACRS THE
REGION. AFTERWARD...WILL INCREASE POPS TUESDAY AND TUESDAY NIGHT FOR
OUR NWRN QUADRANT WITH LOWER POPS TO THE SOUTHEAST AS MID/UPPER
LEVEL LOW WOBBLES ACROSS THE UPPER MS VLY WITH IMPULSES ON THE
SOUTH/SOUTHEAST SIDE OF THE LOW...GRADUALLY MAKING HEADWAY TOWARD
OUR FORECAST AREA IN SOUTHWEST FLOW.

THEN WED AND WED NIGHT...SHOWERS/TSTMS SHUD BECOME MORE WIDESPREAD
AS STACKED LOWS REACH WISCONSIN AND GULF MOISTURE INCREASES IN
STRENGTHENING S/SW FLOW. FORECAST SOUNDINGS INDICATE PRECIPITABLE
WATER VALUES REACHING NEAR 2 INCHES WITH MODERATE TO STRONG
INSTABILITY AND SIGNIFICANT SHEAR FOR LATE JUNE.

SCT SHOWERS/STORMS WILL LIKELY LINGER INTO THU AS WELL WITH COLD
FRONT STILL LAGGING UPSTREAM. WILL LEAVE THE REST OF THE FCST
UNCHANGED. PREV DISC FOR THAT PERIOD FOLLOWS:

THURSDAY - SATURDAY...

THURSDAY...STORMS WILL STILL BE AROUND AS THE FRONTAL BOUNDARY MAKES
SLOW PROGRESS EAST.  BY THURS NIGHT OR EARLY FRIDAY...WE SHOULD SEE
AN END TO RAINS AS THE BOUNDARY FINALLY CLEARS THE AREA.

EXPECT DRY WEATHER FOR THE WEEKEND AS SFC HIGH PRESSURE AND UPPER
LEVEL RIDGING WORK THEIR WAY BACK INTO THE REGION.

&&

.AVIATION (12Z TAF ISSUANCE)...

A SQUALL LINE WILL IMPACT AVIATION AT SDF AND BWG AND PROBABLY LEX
THIS MORNING. AT THIS TIME THIS LINE OF STORMS WILL LIKELY BRING
GUSTS IN EXCESS OF 40 MPH AND BRIEF VISIBILITIES UNDER ONE MILE
TO SDF AROUND THE 12 TO 13Z PERIOD...WITH MFR CIGS AND VISIBILITIES
IN SHOWERS FOR A COUPLE HOURS AFTER THE INITIAL LINE MOVE THROUGH.

THE SAME IS TRUE FOR BWG...WHERE THE LINE IS ESTIMATED TO MOVE
THROUGH AROUND 13Z...WITH 30 TO 40 MPH WINDS LIKELY. AT
BWG...SCATTERED CONVECTION AND MVFR CEILINGS ARE LIKELY PRIOR TO THE
LINE'S PASSAGE.

SHOULD THIS LINE HOLD TOGETHER...THIS STRONG LINE WILL AFFECT LEX
AROUND 13 TO 15Z.

AGAIN...MVFR CIGS AND SEVERAL HOURS OF RAIN WILL LIKELY FOLLOW THE
INITIAL LINE OF STORMS.

PARTIAL CLEARING IS EXPECTED TO DEVELOP FROM WEST TO EAST EARLY THIS
AFTERNOON WITH VFR FLYING CONDITIONS EXPECTED.

SCATTERED STORMS MAY RE-DEVELOP LATE THIS AFTERNOON OR EVENING.
HOWEVER...LOCATION AND TIMING ARE PROBLEMATIC AND WILL ACCOUNT FOR
THIS POSSIBILITY BY PLACING CB IN THE TAFS. SKIES WILL TEND TO CLEAR
WITH VFR CONDITIONS AFTER 00Z MONDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........JSD
SHORT TERM.....JSD
LONG TERM......DK/11
AVIATION.......JSD
Hazardous weather outlook, Jun 19, 2:20 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 AM EDT SUN JUN 19 2011

INZ083-084-089>091-KYZ023>030-034-038-045-046-053-054-061>065-
070>078-081-082-200830-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-SPENCER KY-NELSON KY-WASHINGTON KY-
LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
420 AM EDT SUN JUN 19 2011 /320 AM CDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STORMS WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY DURING THE MORNING HOURS. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE WIDESPREAD DAMAGING WINDS AND AN ISOLATED
TORNADO. IN ADDITION...LOCALIZED HEAVY RAINFALL MAY PRODUCE RUN
OFF PROBLEMS...ESPECIALLY ACROSS AREAS THAT RECEIVED HEAVY RAINS
EARLIER SATURDAY MORNING. AFTER A BREAK IN PRECIPITATION LATER THIS
AFTERNOON...ADDITIONAL STORMS MAY DEVELOP THIS EVENING ACROSS
SOUTH CENTRAL INDIANA AND THE BLUEGRASS AREA. GUSTY WINDS AND
HEAVY RAINS MAY ACCOMPANY ANY STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY OVER
SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH
AN UNSTABLE AIR MASS ACROSS THE REGION AND A SLOW MOVING COLD FRONT
APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STORMS SHOULD BE
MOST WIDESPREAD WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT DAMAGING WINDS...TORNADOES...OR HEAVY
RAINFALL TO THE NATIONAL WEATHER SERVICE.

INZ076>079-092-KYZ031>033-035>037-039>043-047>049-055>057-066-067-
200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-
420 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND THE BLUEGRASS REGION.

.DAY ONE...TODAY AND TONIGHT.

STORMS ARE EXPECTED TO DEVELOP BY MID DAY. SOME OF THESE STORMS
MAY PRODUCE DAMAGING WINDS AND LOCALIZED HEAVY RAIN. HEAVY RAIN
MAY CREATE RUNOFF PROBLEMS...ESPECIALLY ACROSS AREAS THAT RECEIVED
PRIOR HEAVY RAIN SATURDAY MORNING.

ADDITIONAL STORMS MAY DEVELOP THIS EVENING. GUSTY WINDS AND CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY OVER
SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH
AN UNSTABLE AIR MASS ACROSS THE REGION AND A SLOW MOVING COLD FRONT
APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STORMS SHOULD BE
MOST WIDESPREAD WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT DAMAGING WINDS OR HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE.

JSD

In the hours before

Special weather statement, Jun 19, 3:16 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 AM EDT SUN JUN 19 2011

INZ083-084-089>091-KYZ023>030-034-038-045-046-053-054-061>065-
070>078-081-082-191145-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-SPENCER KY-NELSON KY-WASHINGTON KY-
LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE...
TAYLORSVILLE...BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
516 AM EDT SUN JUN 19 2011 /416 AM CDT SUN JUN 19 2011/

...TORNADO WATCH IN EFFECT THIS MORNING UNTIL 11 AM EDT...

AN INTENSIFYING LONG LINE OF STRONG TO SEVERE THUNDERSTORMS IS
EXPECTED TO MOVE INTO SOUTHWEST INDIANA AND WEST CENTRAL KENTUCKY
AFTER SUNRISE AND REACH CENTRAL KENTUCKY BY MID MORNING. THIS LINE
HAS THE POTENTIAL TO PRODUCE WIDESPREAD DAMAGING WINDS IN EXCESS
OF 60 MPH AS WELL AS ISOLATED TORNADOES. THESE STORMS WILL LIKELY
IMPACT THAT PART OF SOUTHWEST INDIANA AND WEST CENTRAL KENTUCKY
FROM JASPER AND TELL CITY INDIANA SOUTHWARD TO HAWESVILLE...
HARTFORD AND MORGANTOWN KENTUCKY FROM 7 TO 8 AM EDT. THE AREA FROM
HAWESVILLE TO HARTFORD TO MORGANTOWN LOOKS ESPECIALLY SUSCEPTIBLE
TO WIND GUSTS FROM 60 TO 80 MPH.

DAMAGING WINDS WITH THESE STORMS WILL DOWN TREES AND POWER
LINES...RESULTING IN POWER OUTAGES AND TRANSPORTATION DISRUPTIONS.
IN ADDITION...THESE WINDS MAY DAMAGE BUILDINGS AND VEHICLES.

LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR REFER TO OUR WEBSITE
AT WEATHER.GOV/LOUISVILLE FOR LATER WARNINGS AND STATEMENTS.

DK

The radar

The Louisville radar (KLVX), 71 km away, was scanning. The volume nearest the first event began at 11:20 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Hancock

When
June 19, 5:20 AM CST
Where
Hancock County, Patesville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.780, -86.720

A tree was reported downed across State Highway 144 E in Patesville. A second tree was toppled along State Road 2181 Between Pellsville and Hawesville.

Thunderstorm Wind, Butler

When
June 19, 5:38 AM CST
Where
Butler County, Aberdeen
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.250, -86.680

A COOP observer noted several trees downed near Aberdeen.

Tornado, Breckinridge

When
June 19, 5:39 AM CST to 5:42 AM CST
Where
Breckinridge County, 0.19 mi S of Harned to 1.01 mi ESE of Harned
Rating
EF2
Path length
1 mi
Path width
60 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
37.747, -86.420

The tornado first touched down at the west end of H Wilson Road as an EF-0, where around one dozen trees were snapped and uprooted. A barn collapsed when an oak tree fell on it. At the intersection of State Highway 79 and H Wilson Road, EF-2 damage occurred when a roof was torn from a home and thrown 60 yards. A 30 by 50 foot barn was thrown 200 yards and metal sheeting was thrown 300 yards. Several power poles were found leaning over State Highway 79. This tornado dissipated after snapping and uprooting several trees between State Highway 79 and Harned Locust Hill Road.

Thunderstorm Wind, Meade

When
June 19, 6:40 AM EST
Where
Meade County, Battletown
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.070, -86.300

Several trees were downed along Big Bend Road near Battletown.

Tornado, Breckinridge

When
June 19, 5:43 AM CST to 5:44 AM CST
Where
Breckinridge County, 1.24 mi NW of Locust Hill to 1.13 mi NW of Locust Hill
Rating
EF0
Path length
0.1 mi
Path width
60 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.741, -86.388

This weak EF-0 Tornado was only briefly on the ground. Along Route 1401, winds estimated at 80 mph tore roof panels off of a large well constructed barn and threw them 200 yards.

Thunderstorm Wind, Meade

When
June 19, 7:00 AM EST
Where
Meade County, Flaherty
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.830, -86.070

Several trees were downed on Coleman Road in eastern Meade County.

Thunderstorm Wind, Jefferson

When
June 19, 7:06 AM EST
Where
Jefferson County, 1.48 mi SSE of Valley Station
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.100, -85.860

The public reported a tree down on a house near the Valley Station subdivision.

Thunderstorm Wind, Jefferson

When
June 19, 7:15 AM EST
Where
Jefferson County, 1.45 mi NNE of Coral Ridge
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.100, -85.691

A NWS employee reported a large tree downed.

Thunderstorm Wind, Barren

When
June 19, 6:43 AM CST
Where
Barren County, 1.77 mi SW of Goodnight
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.060, -85.920

Two trees were downed by thunderstorm winds along Old Mumfordville Road north of Glasgow.

Thunderstorm Wind, Washington

When
June 19, 7:52 AM EST
Where
Washington County, 0.69 mi N of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.690, -85.220

Several trees were downed along Depot Street and 150 Valley Hill Road in the town of Springfield.

Thunderstorm Wind, Fayette

When
June 19, 8:35 AM EST
Where
Fayette County, 1.29 mi WNW of Jonestown
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.990, -84.520

Three trees were downed in the Stone Creek Subdivision in the south side of Lexington.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyThe tornado archive for Kentucky, 2011Warnings in Kentucky, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308557, 308559, 308544, 308561, 308545, 308562, 308563, 338215, 308564, 308565, 308566.